Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 61, NWS Charleston, SC

May 20, 2005Beaufort County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 20, 2005, 3:34 PM EDT for Beaufort County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2005, 3:34 PM EDT (19:34 UTC)
Expired
May 20, 2005, 4:15 PM EDT
In force
41 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 1:20 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 201934
SVRCHS
SCC013-202015-
/O.NEW.KCHS.SV.W.0061.050520T1934Z-050520T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT FRI MAY 20 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 415 PM EDT

* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES SOUTHWEST OF YEMASSEE TO RIDGELAND...MOVING EAST AT 
  30 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  SHELDON...
  GARDENS CORNER...
  DALE...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3247 8081 3248 8080 3250 8083 3259 8082
      3266 8086 3266 8086 3267 8077 3251 8064
      3252 8066 3250 8067 3248 8062 3245 8080

$$
2 follow-up statements
000 
WWUS52 KCHS 201945
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT FRI MAY 20 2005

SCC013-202015-
/O.CON.KCHS.SV.W.0061.000000T0000Z-050520T2015Z/
BEAUFORT-
345 PM EDT FRI MAY 20 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR BEAUFORT COUNTY...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH AND PENNY SIZE HAIL.  THESE STORMS WERE 
LOCATED ALONG A LINE FROM JUST SOUTH OF YEMASSEE TO 9 MILES WEST OF 
BEAUFORT...MOVING EAST AT 30 MPH.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3247 8081 3248 8080 3250 8083 3259 8082
      3266 8086 3266 8086 3267 8077 3251 8064
      3252 8066 3250 8067 3248 8062 3242 8081

$$
000 
WWUS52 KCHS 201954
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT FRI MAY 20 2005

SCC013-202015-
/O.CON.KCHS.SV.W.0061.000000T0000Z-050520T2015Z/
BEAUFORT-
354 PM EDT FRI MAY 20 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR BEAUFORT COUNTY...

AT 349 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR ROSEIDA...OR 2 MILES WEST OF 
BEAUFORT...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BEAUFORT
AND DALE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3246 8079 3250 8080 3252 8077 3254 8073
      3264 8069 3251 8064 3252 8066 3250 8067
      3242 8060 3236 8076

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:40 PM EDT, 54 minutes earlier.

Area forecast discussion, May 20, 2:40 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EDT FRI MAY 20 2005

.SHORT TERM /TONIGHT THROUGH SATURDAY/...SVR WATCH 301 REMAINS IN
EFFECT UNTIL 8 PM THIS EVENING. EXPECT SHOWERS AND STRONG/SEVERE
STORMS TO CONTINUE FIRING RAPIDLY ACROSS THE AREA IN AN INCREASINGLY
UNSTABLE ATMOSPHERE. LAPS ANALYSIS INDICATE CAPES BETWEEN 2500 AND
3000 J/KG ACROSS OUR SE GA COUNTIES AND PARTS OF EXTREME SOUTHERN
SC. MULTICELL LINE NOW ACROSS CENTRAL GA/SC WILL LIKELY EXPAND AND
INTENSIFY THROUGH THE EVENING AS IT ENCOUNTERS THE STRONG
INSTABILITY. SEVERAL WEAK S/W FEATURES EMBEDDED IN MEAN H7 FLOW ARE
EVIDENT ON VIS SATELLITE AS SEVERAL CLUSTERS OF STORMS FIRING BEHIND
MAIN SC/GA LINE. LOOKS LIKE TONIGHT WILL REMAIN ACTIVE WX-WISE AS
THESE FEATURES ROTATE THROUGH THE AREA IN ADVANCE OF MAIN FRONTAL
BAND. WILL MAINTAIN DEFINITE POPS INTO THE EVENING WITH SEVERE
STORMS MENTIONED...THEN LIKELY EVERYWHERE THROUGH THE NIGHT. COLD
FRONT SHOULD SWEEP ACROSS THE AREA BETWEEN 12 AND 15Z
SATURDAY...CLEARING OUT MOST PRECIP BUT LEAVING SOME LINGERING LOW
CLOUDS THROUGH EARLY AFTERNOON. EXPECT CLOUDS TO CLEAR OUT DURING
THE AFTERNOON.

&&

.LONG TERM /SAT NIGHT THROUGH FRIDAY/...FULL CLEARING SHOULD TAKE
PLACE LATE ON SAT AS DRIER AIR STARTS TO FILTER DOWN INTO THE AREA.
SFC HIGH WILL MOVE OVER THE AREA ON SUN WITH LIGHT WINDS AND MOSTLY
SUNNY SKIES.  ANOTHER STRONG WAVE WILL BE DIGGING THROUGH THE GT
LAKES ON SUN NIGHT INTO MON...INCREASING SW FLOW AND MOISTURE ON
MON.  THIS SYSTEM WILL DIG THROUGH THE APPALACHIANS ON MON WITH
ANOTHER FRONTAL PASSAGE BY EARLY TUE MORNING.  WILL GO WITH MAINLY
PC SKIES THROUGH MID WEEK UNDER GENERAL NW UPPER FLOW.  WILL LIKELY
BE A FEW DISTURBANCES THROUGH MID AND LATE WEEK BUT TOO HARD TO
PINPOINT CLOUD COVER AND LOW CHC OF RAIN.  DID INTRODUCE SOME SLIGHT
POP INTO NEXT WEEKEND WITH WEAK GRADIENT AND GOOD SEABREEZE
CONDITIONS.

&&

.MARINE...DID NOT MAKE ANY MAJOR CHANGES TO THE ONGOING FORECAST DUE
TO SVR WEATHER APPROACHING FROM THE WEST.  STILL APPEARS TO BE A
SURGE EARLY SAT AS FRONT PUSHES THROUGH.  WILL CONTINUE TO ADVERTISE
SCA FOR THE OFFSHORE GA AND CAP WINDS BELOW CRITERIA FOR THE
REMAINDER OF THE WATERS.  HIGH MOVES OVER THE AREA BRINGING LIGHT
WINDS WITH A SLIGHT INCREASE IN SPEEDS COME MON AHEAD OF NEXT
FRONT.  WILL KEEP SPEEDS MODERATE BEHIND FRONT EARLY TUE MORNING
LASTING THROUGH MID WEEK WITH AN OFFSHORE DIRECTION.  ADVECTION WILL
BE MINIMAL SO GRADIENT SHOULD REMAIN FAIRLY LIGHT.

&&

.AVIATION...CONVECTION WILL INCREASE OVER THE NEXT HOUR OR SO AROUND
THE CHS AND SAV TERMINALS.  HAIL AND SVR WIND A POSSIBILITY AS THE
S/W TROF PUSH THROUGH LATE TONIGHT.  WILL HAVE TO CONTINUE THE
THREAT OF TS THROUGH THE EVENING HOURS AS MORE ADDITIONAL TS/SH ARE
FORMING OVER PORTIONS OF THE TN VALLEY AND UPSTATE GA.  FRONT IS
STILL LOOKING GOOD FOR EARLY MORNING HOURS WITH A NORTHERLY WIND
SHIFT AND SHUTOFF OF POP AROUND DAWN.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SVR WATCH 301 UNTIL 8PM ALL ZONES.
SC...SVR WATCH 301 UNTIL 8PM ALL ZONES.
MARINE...SVR WATCH 301 UNTIL 8PM FOR AMZ330-350-352-354.

&&

PY/JRL
Hazardous weather outlook, May 20, 1:30 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EDT FRI MAY 20 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-211000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
130 PM EDT FRI MAY 20 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
.SEVERE THUNDERSTORMS...A WARM AND UNSTABLE AIRMASS IN PLACE ACROSS
THE AREA THIS AFTERNOON AHEAD OF A COLD FRONT WILL AID IN THE
DEVELOPMENT OF SEVERE THUNDERSTORMS WITH HEAVY DOWNPOURS AND
FREQUENT CLOUD TO GROUND LIGHTNING.  LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREAT.  PLEASE REFER TO THE LATEST SEVERE
WEATHER OUTLOOK FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

RJB

In the hours before

Special weather statement, May 20, 1:02 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
102 PM EDT FRI MAY 20 2005

GAZ087-099-100-201730-
BULLOCH-CANDLER-JENKINS-
102 PM EDT FRI MAY 20 2005

...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY...BULLOCH COUNTY
AND JENKINS COUNTY THROUGH 130 PM EDT...

AT 102 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
10 MILES EAST OF SWAINSBORO TO 12 MILES SOUTH OF SWAINSBORO...MOVING
EAST AT 25 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
THRIFT...BUTTS...ALINE...OLIFFTOWN...FOUR POINTS...UNION...
SHAMROCK...SCARBORO...METTER AND CANOE THROUGH 130 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

33
Special weather statement, May 20, 1:21 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
121 PM EDT FRI MAY 20 2005

GAZ087>088-099>101-114>119-137>141-SCZ040-042>045-047>051-
210000-
COASTAL BRYAN-INLAND BRYAN-BULLOCH-CANDLER-COASTAL CHATHAM-
INLAND CHATHAM-EFFINGHAM-EVANS-JENKINS-COASTAL LIBERTY-
INLAND LIBERTY-LONG-COASTAL MCINTOSH-INLAND MCINTOSH-SCREVEN-
TATTNALL-ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON-
INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER-
121 PM EDT FRI MAY 20 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
301 IN EFFECT UNTIL 8 PM EDT FOR THE FOLLOWING AREA...

IN GEORGIA THIS WATCH INCLUDES 12 COUNTIES

IN SOUTHEAST GEORGIA

BRYAN... BULLOCH... CANDLER...
CHATHAM... EFFINGHAM... EVANS...
JENKINS... LIBERTY... LONG...
MCINTOSH... SCREVEN... TATTNALL...

IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES

IN SOUTHEAST SOUTH CAROLINA

ALLENDALE... BEAUFORT... BERKELEY...
CHARLESTON... COLLETON... DORCHESTER...
HAMPTON... JASPER...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

CHARLESTON HARBOR...
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM...
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...
INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY...
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM...

THIS INCLUDES THE CITIES OF...SAVANNAH...TYBEE ISLAND...
CHARLESTON...RIDGELAND...JASPER...HINESVILLE...HALFMOON LANDING...
BEAUFORT...HILTON HEAD...STATESBORO...MONCKS CORNER...
REIDSVILLE...LUDOWICI...SPRINGFIELD...WALTERBORO...EDISTO BEACH...
PEMBROKE...FORT MCALLISTER...CLAXTON...MILLEN...ALLENDALE...
METTER...HAMPTON...DARIEN...TOWNSEND...ST. GEORGE...
SUMMERVILLE AND SYLVANIA.
Special weather statement, May 20, 1:30 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EDT FRI MAY 20 2005

GAZ087-088-099-100-201800-
BULLOCH-CANDLER-JENKINS-SCREVEN-
130 PM EDT FRI MAY 20 2005

...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY...BULLOCH
COUNTY...JENKINS COUNTY AND SCREVEN COUNTY THROUGH 200 PM EDT...

AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
13 MILES SOUTH OF MILLEN TO 9 MILES NORTHWEST OF METTER TO 9 MILES
WEST OF METTER...MOVING EAST AT 20 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
FOUR POINTS...ALINE...OLIFFTOWN...CANOE...UNION...AARON...
SCARBORO...SHAMROCK...METTER AND PARKERS THROUGH 200 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

33
Special weather statement, May 20, 2:06 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
206 PM EDT FRI MAY 20 2005

GAZ088-100-101-201930-
SCREVEN-BULLOCH-EFFINGHAM-
INCLUDING THE CITIES OF...SYLVANIA...STATESBORO...SPRINGFIELD
206 PM EDT FRI MAY 20 2005

...CLUSTER OF STRONG THUNDERSTORMS OVER BULLOCH AND SCREVEN COUNTIES...

A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM SOUTHERN SCREVEN
COUNTY THROUGH NORTHERN BULLOCH COUNTY WILL CONTINUE TO MOVE
SOUTHEAST. SOME OF THESE THUNDERSTORMS WILL BE ACCOMPANIED BY GUSTY
WINDS UP TO 40 MPH...POSSIBLY SMALL HAIL AND DANGEROUS LIGHTNING.

THESE THUNDERSTORMS WILL BE MOVING INTO EFFINGHAM COUNTY BY 2:30 PM.

RESIDENTS NEAR HUNTERS...NEWINGTON...DOVER...STATESBORO...REGISTER
OLIVER AND EGYPT SHOULD MONITOR THESE THUNDERSTORMS THROUGH 3 PM.

JH
Special weather statement, May 20, 2:50 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT FRI MAY 20 2005

GAZ101-SCZ042-047-201930-
EFFINGHAM-HAMPTON-INLAND JASPER-
250 PM EDT FRI MAY 20 2005

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...HAMPTON COUNTY
AND JASPER COUNTY THROUGH 330 PM EDT...

AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
SHIRLEY TO 4 MILES WEST OF GUYTON...OR ALONG A LINE EXTENDING FROM 19
MILES EAST OF SYLVANIA TO 5 MILES SOUTHWEST OF SPRINGFIELD...MOVING
EAST AT 25 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
SHIRLEY...TUSCULUM...SHAWNEE...OAKY...SPRINGFIELD...LORENZO...GUYTON.
..SCOTIA...BRIGHTON AND GARNETT THROUGH 330 PM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, May 20, 3:24 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT FRI MAY 20 2005

GAZ087-088-SCZ040-202000-
ALLENDALE-JENKINS-SCREVEN-
324 PM EDT FRI MAY 20 2005

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY...SCREVEN COUNTY
AND ALLENDALE COUNTY THROUGH 400 PM EDT...

AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
13 MILES NORTHWEST OF MILLETT TO 15 MILES WEST OF HERNDON...OR ALONG
A LINE EXTENDING FROM 18 MILES NORTHEAST OF WAYNESBORO TO 11 MILES
NORTH OF SWAINSBORO...MOVING EAST AT 40 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
PERKINS...HERNDON...BIRDSVILLE...ROGERS...LAWTON...MILLETT...
MILLEN...MARTIN...AVERILL AND THRIFT THROUGH 400 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:43 PM EDTSevere Thunderstorm WarningCHSAllendale25 min
May 20, 3:21 PM EDTSevere Thunderstorm WarningCHSJasper39 min
May 20, 3:50 PM EDTSevere Thunderstorm WarningCHSColleton25 min
May 20, 4:00 PM EDTSevere Thunderstorm WarningCHSDorchester45 min
May 20, 4:06 PM EDTSevere Thunderstorm WarningCHSCharleston54 min
May 20, 4:12 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton33 min
May 20, 4:17 PM EDTSevere Thunderstorm WarningCHSBerkeley62 min
May 20, 4:43 PM EDTSevere Thunderstorm WarningCHSBeaufort32 min
May 20, 5:11 PM EDTSevere Thunderstorm WarningCHSBeaufort49 min
May 20, 5:48 PM EDTSevere Thunderstorm WarningCHSJasper27 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.